Hemosiderin staining on lower lip after Juvederm injection? (photos)

I developed red patches on my lower lip after receiving Juvederm injection approximately 2 years ago. I have been to a specialist and been diagnosed with Lichen Planus, however, I am convinced the injections had something to do with it as my prescribed topical medication does not seem to improve. Any suggestions?

Doctor Answers 2


Hemosiderin from the bruising post filler injection has been reported and it does tend to last for quite a while. form the picture it looks more like Lichen Planus. having said that, if you're unsure you can request your dermatologist to do a biopsy for you as that will provide you with the answer

New York Dermatologic Surgeon
4.9 out of 5 stars 27 reviews

Hemosiderin staining on lower lip after Juvederm injection?

Thank you for your question and I am sorry to hear of your pigmentation changes.  Both hemosiderin staining of the lips and lichen plants are rare conditions and if your topical medication is not aiding in the appearance of your lips your dermatologist may want to perform a biopsy of one of the involved areas to have a histopathological analysis performed, hopefully providing a diagnosis and subsequent treatment recommendation.

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 38 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.